MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM930060
Medical Device Problem Codes Material Rupture (1546); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being kinked.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during a cerebral coil embolization of a unruptured aneurysm at the vertebral artery, a 3mm x 6cm galaxy g3 mini coil (glm930060, 30409529) was attempted to be inserted into an sl10 microcatheter, but it got stuck on the introducer sheath and the coil was not able to come out.The physician pushed several times, but a part of the sheath got torn and the coil part was exposed.It was replaced with another coil and the procedure was completed.Additional information received indicated that there was no damage to the microcatheter (mc) during manipulation of the coil or noticed to be damaged upon removal from the patient.The continuous flush on the microcatheter was maintained.No excessive force was applied to the device.One non-sterile galaxy g3 mini 3mm x 6cm was received inside of a pouch.The device was visually inspected and the dpu was found protruding and with several kinks near to the distal marker band.The introducer was found partially zipped in good conditions.Then a microscopic inspection was performed, the embolic coil was found kinked inside of the introducer, no other damages could be observed on the device.The marker band was found at 41cm from hub, and it was found within specification.A manufacturing record evaluation was performed for the finished device 30409529 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil- impeded-in introducer" was confirmed since the coil was not able to came out from the introducer.However the kinked condition found on it and the kinked condition found on the dpu contributes to this failure.The complaint reported by the customer ¿coil introducer- prescore rupture" was confirmed since the dpu was found protruding from the introducer.The kinked condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported could be related to the manufacturing process.Impeded in introducer is a known potential issue associated with the use of the device.The instructions for use (if) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.The ifu also instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a cerebral coil embolization of a unruptured aneurysm at the vertebral artery, a 3mm x 6cm galaxy g3 mini coil (glm930060, 30409529) was attempted to be inserted into an sl10 microcatheter, but it got stuck on the introducer sheath and the coil was not able to come out.The physician pushed several times, but a part of the sheath got torn and the coil part was exposed.It was replaced with another coil and the procedure was completed.Additional information received indicated that there was no damage to the microcatheter (mc) during manipulation of the coil or noticed to be damaged upon removal from the patient.The continuous flush on the microcatheter was maintained.No excessive force was applied to the device.Based on the device analysis of the device received, the embolic coil was found kinked.

Brand Name
GALAXY G3 MINI 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11229264
Report Number3008114965-2021-00049
Device Sequence Number3571772
Product Code KRD
UDI-Device Identifier10886704080336
UDI-Public10886704080336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberGLM930060
Device Catalogue NumberGLM930060
Device Lot Number30409529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2021
Initial Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1